Alert archive / Georgia / Lake Wind Advisories in 2006

Lake Wind Advisory 21, NWS Jacksonville, FL

October 27, 2006Camden County, Glynn County, Georgia; Flagler County, Nassau County, Florida

NWS Jacksonville, FL issued this lake wind advisory at Oct 27, 2006, 10:05 AM EDT for Camden County, Glynn County, Georgia; Flagler County, Nassau County, Florida. It took effect at Oct 27, 2006, 8:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2006, 10:05 AM EDT (14:05 UTC)
In effect from
Oct 27, 2006, 8:00 PM EDT
Expired
Oct 28, 2006, 2:17 AM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2006-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2006-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KJAX 271405
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1005 AM EDT FRI OCT 27 2006

FLZ024-025-033-038-GAZ153-154-165-166-280215-
/O.NEW.KJAX.LW.Y.0021.061028T0000Z-061028T1200Z/
NASSAU-DUVAL-ST JOHNS-FLAGLER-INLAND GLYNN-COASTAL GLYNN-
INLAND CAMDEN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
ST AUGUSTINE...PALM COAST...BRUNSWICK...WOODBINE...ST MARYS
1005 AM EDT FRI OCT 27 2006

...LAKE WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT SATURDAY...

A DEVELOPING STORM SYSTEM ACROSS THE MISSISSIPPI VALLEY REGION
IS EXPECTED TO MOVE RAPIDLY EAST TOWARDS THE CAROLINAS TONIGHT
AND THE NORTHEAST U.S. SATURDAY. THE TIGHTENING PRESSURE GRADIENT
IN ASSOCIATION WITH THIS SYSTEM WILL RESULT IN SOUTHERLY WINDS
INCREASING TO 20 MPH WITH HIGHER GUSTS TONIGHT. IN ADDITION...
A SQUALL LINE IS ALSO EXPECTED TO MOVE INTO THE AREA BY LATE
THIS EVENING AND COULD PRODUCE STRONG WIND GUSTS. 

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO 25
MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD
AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS.
HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS
WELL.

$$

PP
2 follow-up statements
000 
WWUS72 KJAX 271848
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
248 PM EDT FRI OCT 27 2006

FLZ024-025-033-038-GAZ153-154-165-166-281200-
/O.CON.KJAX.LW.Y.0021.061028T0000Z-061028T1200Z/
NASSAU-DUVAL-ST JOHNS-FLAGLER-INLAND GLYNN-COASTAL GLYNN-
INLAND CAMDEN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
ST AUGUSTINE...PALM COAST...BRUNSWICK...WOODBINE...ST MARYS
248 PM EDT FRI OCT 27 2006

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
8 AM EDT SATURDAY...

A DEVELOPING STORM SYSTEM ACROSS THE MISSISSIPPI VALLEY REGION IS
EXPECTED TO MOVE RAPIDLY EAST TOWARDS THE CAROLINAS TONIGHT AND
THE NORTHEAST U.S. SATURDAY. THE TIGHTENING PRESSURE GRADIENT IN
ASSOCIATION WITH THIS SYSTEM WILL RESULT IN SOUTHERLY WINDS
INCREASING TO 20 MPH WITH HIGHER GUSTS TONIGHT. IN ADDITION... A
SQUALL LINE IS ALSO EXPECTED TO MOVE INTO THE AREA BY LATE THIS
EVENING AND COULD PRODUCE STRONG WIND GUSTS.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN
TRAVELING AS WELL.

$$

PP/PC
000 
WWUS72 KJAX 280617
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
217 AM EDT SAT OCT 28 2006

FLZ024-025-033-038-GAZ153-154-165-166-280730-
/O.CAN.KJAX.LW.Y.0021.000000T0000Z-061028T1200Z/
NASSAU-DUVAL-ST JOHNS-FLAGLER-INLAND GLYNN-COASTAL GLYNN-
INLAND CAMDEN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
ST AUGUSTINE...PALM COAST...BRUNSWICK...WOODBINE...ST MARYS
217 AM EDT SAT OCT 28 2006

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELED THE
LAKE WIND ADVISORY. 

SOUTHERLY WINDS HAVE DECREASED BELOW LAKE WIND ADVISORY CRITERIA WITH
MOST STATIONS REPORTING SUSTAINED WINDS AROUND 10 MPH. A COLD FRONT
IS FORECAST TO PUSH THROUGH THE AREA SATURDAY MORNING...WITH WINDS
SHIFTING TO THE WEST AND INCREASING TO 15 TO 20 MPH WITH OCCASIONAL
GUSTS TO 25 MPH POSSIBLE.

BOATERS ARE STILL URGED TO USE EXTREME CAUTION IF VENTURING ONTO
AREA WATERWAYS ON SATURDAY.

$$
ECZ

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this lake wind advisory went out at Oct 27, 3:00 AM EDT, 7 hours 5 minutes earlier.

Area forecast discussion, Oct 27, 3:00 AM EDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO WATCH/WARNING/ADVISORY SECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 AM EDT FRI OCT 27 2006

...STRONG STORMS POSSIBLE TONIGHT...

.SHORT TERM...AREAS OF LIGHT RAIN IN AREA OF ISENTROPIC LIFT
CONTINUES OVER SE GA EARLY THIS MORNING. SURFACE AND UPPER LOW
NOW OVER NORTHERN OKLAHOMA WILL MOVE ENE TODAY INCREASING A SE AND
THEN S FLOW OVER OUR AREA. AREAS OF LIGHT RAIN WILL GRADUALLY LIFT
NORTH TODAY RESULTING IN A WARM AND MORE HUMID DAY WITH
TEMPERATURES RANGING FROM THE UPPER 70S NORTH TO THE MID 80S
SOUTH. STRONG DYNAMICS WITH MARGINAL INSTABILITY WILL AFFECT THE
AREA TONIGHT AS A COLD FRONT MOVES ACROSS THE SE. STRONG WIND
FIELDS WILL RESULT IN STRONG SHEAR THAT MAY PRODUCE STRONG TO
SEVERE STORMS AS A SQUALL LINE LIKELY MOVES ACROSS SE GA/NE FL
BETWEEN 00Z-09Z TONIGHT. INSTABILITY STILL LOOKS WEAK (LIS -1 TO
-2 AND CAPES 500-1000 J/KG) BUT MAY BE ENOUGH GIVEN STRONG LIFT. 00Z
GFS AND UKMET MODELS IN GOOD AGREEMENT WITH TIMING OF COLD FRONT
WITH THE NAM12 A LITTLE SLOWER. WILL GO WITH GFS/UKMET TIMING PUTTING
THE FRONT SOUTH OF THE AREA BY 12Z SATURDAY. STRONG AND POSSIBLY
DAMAGING WINDS WILL BE THE MAIN CONCERN WITH THE STORMS. CLEARING
AND COOLER WITH BREEZY CONDITIONS FOR SATURDAY. WINDS WILL EASE ON
SUNDAY AS SURFACE HIGH MOVES INTO THE FL PANHANDLE. AFTER ABOVE
NORMAL TEMPS TODAY AND TONIGHT READINGS WILL FALL 5 TO 10 DEGREES
BELOW CLIMO SATURDAY THROUGH SUNDAY.

.LONG TERM...MONDAY THROUGH THURSDAY...SURFACE RIDGE WILL BE OVER
THE MID ATLANTIC STATES MONDAY INTO WEDNESDAY. GFS CONTINUES TO
DEVELOP A WEAK SFC LOW NEAR THE BAHAMAS AND MOVES IT NE. WITH
PERSISTENT ONSHORE FLOW MOISTURE WILL BE GRADUALLY INCREASING
WITH NEXT CHANCE OF RAIN WEDNESDAY AND THURSDAY AS A COLD FRONT
AND UPPER TROUGH MOVES TO THE EAST COAST ON THURSDAY.

&&

.MARINE...CONDITIONS WILL DETERIORATE TODAY AND INTO TONIGHT AS
SOUTHERLY FLOW INCREASES AHEAD OF APPROACHING COLD FRONTAL BOUNDARY.
IN FACT...ANTICIPATE SCA HEADLINES AREA-WIDE THIS AFTERNOON AS
SOUTHERLY WINDS INCREASE TO 20 TO 25 KNOTS...WITH GUSTS TO GALE FORCE
CERTAINLY POSSIBLE LATER THIS AFTERNOON. HAVE DECIDED TO ISSUE GALE
WARNING FOR OFFSHORE LEGS TONIGHT DUE TO FREQUENT GUSTS TO GALE
FORCE...MAINTAINING SCA FOR NEARSHORE LEGS WITH OCCASIONAL GUSTS
TO GALE FORCE. A PRE-FRONTAL SQUALL LINE WILL LIKELY CROSS
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS EVENING...CROSSING
THE LOCAL WATERS AROUND MIDNIGHT. COLD FRONT IS THEN EXPECTED TO
CROSS THE LOCAL WATERS LATE TONIGHT/EARLY SATURDAY MORNING...WITH
CONDITIONS IMPROVING...ALBEIT VERY SLOWLY.

&&

.AVIATION...WARM FRONT HAS GENERALLY LIFTED NORTH OF THE AREA WITH
CEILINGS STARTING BETWEEN 5 AND 8 KFT. ALTHOUGH VFR CONDITIONS WILL
DOMINATE TODAY...WILL CONTINUE TO INCLUDE TEMPO GROUPS FOR MVFR
CONDITIONS FOR COASTAL AREAS STARTING AROUND MID-MORNING...IN RESPONSE
TO INCREASING SOUTHEAST FLOW. SHOWERS AND THUNDERSTORMS WILL GENERALLY
HOLD OFF UNTIL EARLY EVENING...AND ANTICIPATE A PRE-FRONTAL SQUALL LINE
TO PUSH THROUGH BETWEEN 8 PM AND MIDNIGHT. WILL ALSO INCLUDE LLWS FOR
SITE GNV THIS MORNING. LLWS CONDITIONS WILL LIKELY ESTABLISH ACROSS THE
REGION TONIGHT AS LOW-LEVEL JET TRAVERSES THE REGION AHEAD OF COLD
FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  77  59  71  46 /  50  80   0   0
SSI  78  67  74  51 /  50  80  10   0
JAX  82  63  75  49 /  30  80  20   0
SGJ  81  69  77  56 /  20  80  30   0
GNV  84  63  74  47 /  20  80  20   0
OCF  85  66  75  48 /  10  80  20   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON FRIDAY TO 8 PM FRIDAY FOR THE
     FOLLOWING ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH FL
     20 NM TO 60 NM OFFSHORE...FERNANDINA BEACH TO ST AUGUSTINE
     FL 20 NM TO 60 NM OFFSHORE...AND ST AUGUSTINE TO FLAGLER
     BEACH FL 20 NM TO 60 NM OFFSHORE.

     GALE WARNING FROM 8 PM FRIDAY TO 8 AM SATURDAY FOR THE FOLLOWING
     ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60
     NM OFFSHORE...FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO
     60 NM OFFSHORE...AND ST AUGUSTINE TO FLAGLER BEACH FL 20 NM
     TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM NOON FRIDAY TO 8 AM SATURDAY FOR THE
     FOLLOWING ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH FL
     OUT 20 NM...FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM...
     AND ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.

&&

PUBLIC...ZIBURA
MARINE/FIRE WX...ZAPPE
AVIATION...ZAPPE
Hazardous weather outlook, Oct 27, 5:00 AM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 AM EDT FRI OCT 27 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
500 AM EDT FRI OCT 27 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE TONIGHT...

...GALE WARNING IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING FOR LOCAL WATERS BEYOND 20 NM...

...MODERATE RISK OF RIP CURRENTS TODAY...

A STRONG COLD FRONT WILL APPROACH THE AREA TODAY AND MOVE THROUGH
THE AREA TONIGHT. A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS
IS EXPECTED TO PUSH INTO WESTERN SECTIONS OF THE AREA THIS EVENING
AND THEN ACROSS THE REMAINDER OF THE AREA OVERNIGHT. THE MAIN
CONCERN WILL BE STRONG AND POSSIBLY DAMAGING WINDS.

STRONG SOUTHERLY WINDS ARE FORECAST TO DEVELOP IN THE LOCAL WATERS
LATE THIS AFTERNOON AND INTO TONIGHT...PRECEDING A COLD FRONTAL
BOUNDARY. SOUTHERLY WINDS WILL LIKELY INCREASE TO 25 TO 30 KNOTS
WITH FREQUENT GUSTS TO GALE FORCE IN THE LOCAL WATERS BEYOND 20
NM...PROMPTING THE ISSUANCE OF A GALE WARNING. THE COLD FRONT IS
EXPECTED TO CROSS THE LOCAL WATERS LATE TONIGHT WITH STRONG WESTERLY
WINDS CONTINUING THROUGH SATURDAY MORNING. LOCAL MARINE INTERESTS
SHOULD CLOSELY MONITOR NOAA WEATHER RADIO FOR THE LATEST WEATHER
INFORMATION.

THERE WILL BE A MODERATE RISK OF RIP CURRENTS TODAY AT AREA BEACHES
AS WINDS INCREASE. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

STRONG WESTERLY WINDS OF 20 TO 30 KNOTS WILL CONTINUE IN THE LOCAL
WATERS SATURDAY MORNING...WITH FREQUENT GUSTS TO GALE FORCE IN THE
LOCAL WATERS BEYOND 20 NM. CONDITIONS ARE THEN EXPECTED TO SLOWLY
IMPROVE THROUGH SUNDAY.

A STRENGTHENING ONSHORE FLOW NEXT WEEK WILL RESULT IN A HIGHER THAN
NORMAL CHANCE OF RIP CURRENTS MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. STORM SPOTTERS AND
OTHER INTERESTS SHOULD MONITOR THE EVOLVING SITUATION.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 2:32 PM EDTFire Weather WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union24 hr

Nearby

Lake Wind Advisories in Georgia, 2006Lake Wind Advisories in Florida, 2006Every lake wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.